| Catalog Number |
03.632.401 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during a routine inspection in sterile processing department (spd) for processing, it was noticed that there was something abnormal about a screwdriver shaft stardrive, t25, long, straight tip, with hexagonal coupling, for matrix.The threads on the distal end of the shaft are worn down and all stop at the same point on the shaft just before the end.There was no patient involvement.This report is for one (1) straight tip t25 driver-long.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: part 03.632.401, lot 8014472: manufacturing site: haegendorf.Release to warehouse date: october 22, 2012.The device history record (dhr) shows this lot of devices was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Material 1.4123 was used with correct hardness after procedure and documented in dhr file.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was completed: the straight tip t25 driver ¿ long was received with the distal tip of the screwdriver stripped and there is material missing from the distal hex tip.It appears as though the material broke off the instrument.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional analysis was not performed as relevant features are significantly deformed.The relevant drawing was reviewed.The complaint condition is confirmed as the straight tip t25 driver ¿ long was received with the distal tip of the screwdriver stripped and with material missing.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.